MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL OG CMPLX XTRASOFT COIL 3.5X5; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number 640CX3505
Medical Device Problem Codes Stretched (1601); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (30606921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil (640cx3505 / 30606921) was the third coil chosen; the coil could not be advanced nor retracted by the physician.The physician removed the coil and the concomitant microcatheter at the same time.After inspection, the complaint coil was observed to be in stretched condition.The physician used ¿a same like¿ product to successfully complete the procedure.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: pc-(b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.The product investigation will be closed as no further investigation can be performed at this time.If the product is returned or additional information is provided at a later date, the file will be updated and a supplemental 3500a report will be submitted.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 3.5mm x 5.0cm orbit galaxy complex xtrasoft coil (640cx3505 / 30606921) was the third coil chosen; the coil could not be advanced nor retracted by the physician.The physician removed the coil and the concomitant microcatheter at the same time.After inspection, the complaint coil was observed to be in stretched condition.The physician used ¿a same like¿ product to successfully complete the procedure.There was no report of any patient adverse event or complication.Multiple attempts to obtain additional information related to the procedure, the reported device issue, and to obtain the product for analysis were unsuccessful.If additional information is available at a later date and the product is returned, the file will be updated accordingly.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot (30606921) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the limited information available and without the product available for analysis, the reported customer complaint could not be confirmed.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size / vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issue.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6, h.2, h.3, h.6, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
OG CMPLX XTRASOFT COIL 3.5X5
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (JUAREZ)
circuito interior norte #1820
parque industrial salvarcar
juarez chihuahua 32574
MX   32574
Manufacturer Contact
gabriel alfageme
31 technology dr
irvine, CA 92618
949789-8687
MDR Report Key13089167
Report Number3008114965-2021-00661
Device Sequence Number5346964
Product Code KRD
UDI-Device Identifier10886704030683
UDI-Public10886704030683
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K093973
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2023
Device Model Number640CX3505
Device Catalogue Number640CX3505
Device Lot Number30606921
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/10/2021
Supplement Date Received by Manufacturer01/10/2022
Initial Report FDA Received Date12/27/2021
Supplement Report FDA Received Date01/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown